Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 6, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Apr 18, 2015, 6:05 PM CDT for Palo Pinto County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2015, 6:05 PM CDT (23:05 UTC)
- Expired
- Apr 18, 2015, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Palo Pinto County, TX
The radar
The Dyess AFB radar (KDYX), 88 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
135
WGUS54 KFWD 182305
FFWFWD
TXC363-190200-
/O.NEW.KFWD.FF.W.0006.150418T2305Z-150419T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
605 PM CDT SAT APR 18 2015
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PALO PINTO COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 900 PM CDT
* AT 604 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MINERAL WELLS...GRAFORD...GORDON...POSSUM KINGDOM STATE PARK...
STRAWN AND MINGUS.
ADDITIONAL RAINFALL OF 1 TO 3 INCHES IS POSSIBLE IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3295 9858 3295 9843 3301 9843 3300 9806
3251 9807 3251 9857
$$
MB1 follow-up statement
938
WGUS74 KFWD 190158
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
858 PM CDT SAT APR 18 2015
TXC363-190207-
/O.EXP.KFWD.FF.W.0006.000000T0000Z-150419T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PALO PINTO TX-
858 PM CDT SAT APR 18 2015
...THE FLASH FLOOD WARNING FOR PALO PINTO COUNTY WILL EXPIRE AT 900
PM CDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3295 9858 3295 9843 3301 9843 3300 9806
3251 9807 3251 9857
$$
30What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 18, 2:55 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Apr 18, 2:55 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 255 PM CDT SAT APR 18 2015 .DISCUSSION... THE UPPER LEVEL LEVEL LOW THAT HAS SPENT THE LAST COUPLE OF DAYS OVER THE CENTRAL ROCKIES IS NOW ON THE MOVE EASTWARD OUT INTO THE PLAINS. A SHORTWAVE TROUGH AXIS ROTATING AROUND THE BASE OF THE UPPER LOW WILL TRACK THROUGH NORTH TEXAS THIS EVENING AND PROVIDE THE LIFT REQUIRED TO GENERATE CONVECTION. ALREADY SHOWERS AND STORMS ARE FORMING ACROSS WEST CENTRAL TEXAS...ALONG AN ORGANIZING DRY LINE. THE APPROACHING SHORTWAVE TROUGH AND PARTLY SUNNY SKIES HAS ALLOWED THE AIRMASS OVER THE REGION TO BEGIN THE RECOVERY PROCESS FROM THE CONVECTIVE OVERTURNING/STABILIZATION THAT OCCURRED LAST NIGHT. OBJECTIVE ANALYSIS HAS CONVECTIVE INHIBITION ERODING OVER MOST OF THE REGION...BUT ABOUT 50 J/KG OF SURFACE BASED CINH REMAIN. A FEW MORE HOURS OF HEATING AND INCREASING SOUTHERLY WINDS WILL CONTINUE TO HELP PRIME THE ATMOSPHERE FOR THE SCATTERED STORMS AS THEY MOVE IN FROM THE WEST LATE THIS AFTERNOON. SURFACE BASED CAPE WILL RANGE FROM 1000-2000 J/KG...WHICH IS ENOUGH FOR A LARGE HAIL THREAT ESPECIALLY GIVEN THE STEEP MID LEVEL LAPSE RATES AND RELATIVELY LOW -20C AND 0C HEIGHTS. BULK WIND SHEAR IS NOT TOO IMPRESSIVE BUT IS ADEQUATE FOR SOME TRANSIENT SUPERCELL STRUCTURES. WE GENERALLY EXPECT THE STORM ACTIVITY TO EVOLVE INTO MULTI-CELL CLUSTERS OR SHORT LINE SEGMENTS WITH AN EASTWARD MOTION BY EARLY EVENING. DAMAGING WINDS WILL BE POSSIBLE...ESPECIALLY WHERE THESE LINE SEGMENTS ORGANIZE. NOT EVERYONE WILL BE DIRECTLY IMPACTED BY THE HEAVY RAINFALL OR STORMS THIS EVENING...BUT WE HAVE INCREASED POPS INTO THE LIKELY CATEGORY SINCE MOST LOCATIONS WILL PROBABLY SEE RAINFALL. A SEVERE THUNDERSTORM WATCH IS IN EFFECT WEST OF THE I-35 CORRIDOR...WHERE THE SEVERE RISK IS GREATEST. HOWEVER CONDITIONS ACROSS THE I-35 CORRIDOR DO LOOK A LITTLE MORE FAVORABLE FOR SEVERE WEATHER THAN YESTERDAY SO IT IS POSSIBLE THE BOX WILL BE EXPANDED EASTWARD OR A NEW ONE WILL BE ISSUED IN A FEW HOURS. AS FOR TIMING...STORMS WILL AFFECT THE WESTERN ZONES NOW THROUGH 8PM...THE I-35 CORRIDOR FROM 7 TO 11 PM...AND THE EASTERN ZONES FROM 9 PM TO 2 AM. POPS WILL END FROM WEST TO EAST TONIGHT AS THE SHORTWAVE TROUGH MOVES EAST. A SURFACE LOW WILL TRACK ALONG THE RED RIVER VALLEY SUNDAY AND SEND A COLD FRONT THROUGH THE REGION DURING THE DAYTIME HOURS. WINDS WILL BECOME SOUTHWESTERLY BY MORNING...GRADUALLY VEERING TO THE WEST AND NORTHWEST DURING THE DAY. WINDS WILL BE A BIT BREEZY FROM THE NORTHWEST BY LATE AFTERNOON AS DEEP MIXING OF THE LOWER ATMOSPHERE TRANSFERS HIGHER MOMENTUM AIR DOWN TO THE SURFACE. SOME GUSTS TO 30 MPH ARE POSSIBLE BY LATE AFTERNOON. WITH THE VEERING WINDS AND MAINLY SUNNY SKIES TOMORROW...TEMPERATURES WILL BENEFIT FROM DOWNSLOPE SUBSIDENCE AND WARM INTO THE 80S AREAWIDE. ACROSS THE EASTERN ZONES...THE AIRMASS WILL BECOME VERY UNSTABLE AND WEAKLY CAPPED AHEAD OF THE FRONT DURING THE AFTERNOON HOURS. HOWEVER CONVECTION WILL HAVE TROUBLE DEVELOPING DUE TO THE DRYING EFFECTS OF WESTERLY WINDS ABOVE THE SURFACE. STILL WE WILL HOLD ONTO LOW POPS FOR ISOLATED CONVECTION. SOME SEVERE THREAT DOES EXIST...BUT IT IS LIKELY THE CELLS THAT DO FORM IN OUR CWA WILL HAVE MOVED INTO EAST TEXAS BEFORE GROWING MATURE ENOUGH FOR SEVERE WEATHER. MUCH COOLER WEATHER IS EXPECTED SUNDAY NIGHT WITH TEMPS FALLING INTO THE MID 40S AND MID 50S FOR LOWS. ANOTHER PIECE OF UPPER LEVEL ENERGY WILL MOVE THROUGH THE NORTHERN ZONES EARLY MONDAY MORNING CAUSING LIFT AND SATURATION ALOFT. THIS WILL SURELY RESULT IN MID LEVEL CLOUDS AND VIRGA...AND PERHAPS SOME LIGHT SHOWERS OR SPRINKLES IF THE LOW LEVELS ARE MOIST ENOUGH. WILL KEEP THE FORECAST DRY FOR NOW BUT IT IS SOMETHING TO WATCH. THESE CLOUDS SHOULD DISSIPATE BY MIDDAY MONDAY WITH MOSTLY SUNNY SKIES AND PLEASANT CONDITIONS. HIGHS WILL ONLY BE IN THE LOW 70S WITH ANOTHER COOL NIGHT MONDAY NIGHT. SOUTHERLY WINDS RETURN ON TUESDAY...BUT MOISTURE WILL BE SLOW TO ARRIVE AND MODEL GUIDANCE HAS BACKED OFF ON QPF SO WILL SHOW A DRY FORECAST. MODEL GUIDANCE CONTINUES TO DISPLAY A LOT OF DISAGREEMENT IN THE MID TO LATE WEEK AS THEY ARE STRUGGLING WITH THE SUBTLE FEATURES IN THE WEST/SOUTHWEST FLOW ALOFT. THERE IS AGREEMENT THAT THE CAP WILL BE PRETTY TOUGH TO OVERCOME WEDNESDAY AND THURSDAY AND THEREFORE WILL KEEP POPS IN THE SLIGHT CHANCE CATEGORY. BY THURSDAY NIGHT AND FRIDAY THE GFS/ECMWF ARE KEYING IN ON A STRONGER SHORTWAVE TROUGH THAT LIFTS AND ERODES THE CAP. IN ADDITION...A COLD FRONT WILL PROBABLY ACCOMPANY THIS SYSTEM...SO WILL SHOW POPS INCREASING TO 30-40 PERCENT DURING THIS TIME. OTHERWISE WILL SHOW TEMPERATURES GRADUALLY WARMING FROM THE 70S MID-WEEK TO THE MID 80S BY THURSDAY AND FRIDAY. A SLIGHT COOL DOWN IS EXPECTED NEXT SATURDAY IN THE WAKE OF THE COLD FRONT. TR.92 && .AVIATION... /ISSUED 1249 PM CDT SAT APR 18 2015/ THE UPPER LOW NOW SPINNING OVER COLORADO WILL MOVE EAST ACROSS THE PLAINS OVER THE NEXT 24 HOURS. A SHORTWAVE TROUGH WORKING ITS WAY AROUND THE SOUTH SIDE OF THE UPPER LOW WILL MOVE ACROSS CENTRAL TEXAS THIS AFTERNOON...AIDING IN THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS WEST OF THE TAF LOCATIONS LATE THIS AFTERNOON. CONVECTION WILL SPREAD EAST ACROSS NORTH TEXAS THIS EVENING. TIMING WILL BE A CHALLENGE...BUT THE LATEST HI-RES GUIDANCE ONCE AGAIN PINPOINTS THE 00-04Z TIME FRAME AS THE MOST LIKELY AT ALL TAF LOCATIONS THIS EVENING. CONVECTION SHOULD MOVE EAST OF THE AREA AND WEAKEN AROUND MIDNIGHT LOCAL. A COLD FRONT WILL PUSH SOUTHEAST ACROSS NORTH TEXAS TOMORROW. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 10-15 KT AROUND SUNRISE AHEAD OF THE FRONT. WINDS WILL VEER TO THE WEST SHORTLY AFTER 18Z WHILE INCREASING TO 15-20 KT. NORTHWEST WINDS ARE EXPECTED AT ALL LOCATIONS BY 00Z SUNDAY EVENING. AT THIS TIME...IT APPEARS THAT ANY CONVECTION ASSOCIATED WITH THE FRONT WILL REMAIN EAST OF ALL TAF SITES. 30 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 60 83 51 72 50 / 70 5 0 5 5 WACO, TX 61 86 50 73 47 / 60 10 0 0 5 PARIS, TX 59 82 50 70 46 / 60 20 5 5 5 DENTON, TX 59 80 49 71 47 / 70 5 5 5 5 MCKINNEY, TX 60 82 50 72 47 / 70 10 0 5 5 DALLAS, TX 61 85 54 74 52 / 70 10 0 5 5 TERRELL, TX 61 84 53 73 49 / 70 20 5 5 5 CORSICANA, TX 62 85 51 73 50 / 60 20 5 5 5 TEMPLE, TX 61 88 51 75 50 / 60 10 5 0 5 MINERAL WELLS, TX 57 80 50 71 48 / 50 5 5 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 18, 3:22 PM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 322 PM CDT SAT APR 18 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191245- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 322 PM CDT SAT APR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TONIGHT. THUNDERSTORMS WILL SPREAD FROM WEST TO EAST ACROSS NORTH TEXAS THIS EVENING. A FEW SEVERE STORMS WITH DAMAGING WINDS...LARGE HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING WILL BE POSSIBLE. BRIEF HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON EAST OF THE INTERSTATE 35 CORRIDOR. A FEW OF THESE STORMS MAY BE STRONG WITH GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING. THUNDERSTORM CHANCES WILL RETURN TUESDAY NIGHT AND CONTINUE THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND THIS EVENING WEST OF THE INTERSTATE 35 CORRIDOR...AND ACROSS THE REST OF THE REGION LATE THIS EVENING AND OVERNIGHT.
In the hours before
Special weather statement, Apr 18, 3:02 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
302 PM CDT SAT APR 18 2015
TXZ100-115-182045-
STEPHENS TX-YOUNG TX-
302 PM CDT SAT APR 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN YOUNG AND NORTHERN
STEPHENS COUNTIES UNTIL 345 PM CDT...
AT 301 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF ELBERT TO
6 MILES NORTHEAST OF IBEX...AND MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BRECKENRIDGE...OLNEY...CRYSTAL FALLS AND NEWCASTLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTH CENTRAL TEXAS.
LAT...LON 3295 9910 3296 9895 3340 9895 3340 9867
3282 9868 3263 9909
TIME...MOT...LOC 2001Z 224DEG 22KT 3315 9902 3277 9906
30Local storm report, Apr 18, 5:22 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
522 PM CDT SAT APR 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 2 W PALO PINTO 32.77N 98.33W
04/18/2015 M1.75 INCH PALO PINTO TX LAW ENFORCEMENT
GOLF BALL SIZED HAIL ON HWY 180 JUST WEST OF PALO PINTOSpecial weather statement, Apr 18, 5:40 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
540 PM CDT SAT APR 18 2015
TXZ091-092-102-182330-
WISE TX-COOKE TX-MONTAGUE TX-
540 PM CDT SAT APR 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WISE...SOUTHEASTERN
MONTAGUE AND SOUTHWESTERN COOKE COUNTIES UNTIL 630 PM CDT...
AT 539 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF ALVORD...OR 7 MILES NORTH OF DECATUR...MOVING NORTHEAST
AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DECATUR...MUENSTER...ST. JO AND FORESTBURG.
LAT...LON 3361 9723 3343 9736 3343 9738 3340 9738
3322 9751 3331 9770 3373 9752
TIME...MOT...LOC 2239Z 206DEG 22KT 3334 9757
92The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:27 PM CDT | Special Weather Statement | FWD | Johnson | 33 min |
| Apr 17, 7:40 PM CDT | Special Weather Statement | FWD | Tarrant | 50 min |
| Apr 17, 8:26 PM CDT | Areal Flood Advisory | FWD | Johnson, Tarrant | 2 hr |
| Apr 17, 8:49 PM CDT | Areal Flood Advisory | FWD | Falls | 3 hr |
| Apr 17, 9:58 PM CDT | Areal Flood Advisory | FWD | Dallas | 2 hr |
| Apr 17, 10:26 PM CDT | Flash Flood Warning | FWD | Falls, Milam, Robertson | 2 hr |
| Apr 18, 5:00 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 21 hr |
| Apr 18, 3:02 PM CDT | Special Weather Statement | FWD | Young | 43 min |
| Apr 18, 3:16 PM CDT | Severe Thunderstorm Warning | FWD | Stephens, Young | 44 min |
| Apr 18, 3:57 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens, Young | 63 min |
| Apr 18, 4:48 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 57 min |
| Apr 18, 5:07 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 53 min |
| Apr 18, 5:34 PM CDT | Flash Flood Warning | FWD | Comanche | 3 hr |
| Apr 18, 5:40 PM CDT | Special Weather Statement | FWD | Cooke | 50 min |
| Apr 18, 5:43 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 62 min |
| Apr 18, 5:49 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Hamilton, Mills | 56 min |
| Apr 18, 6:00 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 60 min |
| Apr 18, 6:02 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 47 min |
| Apr 18, 6:24 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Somervell | 66 min |
| Apr 18, 6:41 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 64 min |
| Apr 18, 6:44 PM CDT | Tornado Warning | FWD | Hood, Parker | 19 min |
| Apr 18, 6:53 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 52 min |
| Apr 18, 6:56 PM CDT | Areal Flood Advisory | FWD | Cooke, Montague, Wise | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.